What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 1, 1:56 PM MST, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 1, 1:56 PM MST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
256 PM MDT Tue Jun 1 2021
.SYNOPSIS...
Another round of thunderstorms is underway across central and
eastern New Mexico this afternoon, with the potential for large hail,
damaging winds and localized flash flooding through the evening
hours across the eastern plains. Expect a similar setup Wednesday,
with storms favoring the mountains and eastern highlands and plains.
Moisture will work a bit further west Thursday into Friday, bringing
improved chances for storms to the western half of the state. High
pressure will shift slowly east into the state over the weekend,
bringing warmer temperatures and a downtrend in thunderstorm
activity to the western half. A Pacific low may bring drier air and
stronger winds to the area early next week.
&&
.DISCUSSION...
SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT)...
The upper-level low remains stalled to our southwest with its center
near the Baja Peninsula. Meanwhile, northwest flow remains over the
state thanks to a ridge with its axis over the PacNW. Latest
mesoanalysis indicates return flow and low-level moisture continues
across the east with dewpoints in the 50's although it is weaker
compared to the past couple days. Water vapor imagery also indicates
that some drier air has filtered into the state, and that is also
reflected on this morning's PWATs from the region which show a slight
downtrend in the atmospheric moisture. Still, enough instability and
moisture remains to allow for another round of convection which
formed early this afternoon over the usual high terrain areas.
Steering flow is allowing these storms to drift southeast. The area
of most concern for strong to severe storms remains across the east
as well as south central NM - Lincoln and Socorro counties - where
the highest instability of about 1000 J/kg of MLCAPE resides. Shear
isn't too impressive today, but 25-30 knots of bulk shear across east
central and southeast NM could support large hail. Latest hi-res
guidance moves the stronger storms and severe weather threat into the
TX Panhandle by midnight, but lingering showers may continue near
the NM/TX border, particularly Curry and Roosevelt counties, late
tonight. Otherwise, high overnight surface humidities will support
more patchy fog across portions of eastern NM tonight.
The upper-level low remains stalled over the Baja Peninsula on
Wednesday, and northwest flow continues over the area. Additional
drier air working its way in from the west may limit storm chances
along and west of the Continental Divide. For areas along and east
of the central mountain chain, it will be a fairly similar day as
convection starts by the early afternoon across the high terrain and
drifts southeast. The threat for strong to severe storms won't be
quite so large tomorrow and primarily highlights east central and
southeast NM where the highest instability of MLCAPE values of 1000-
1500 J/kg will exist. Shear once again doesn't look impressive
tomorrow, but isolated strong to severe storms with hail and strong
winds will be possible. The current SPC Day 2 Outlook outlines this
area in a marginal risk which looks to be appropriate.
LONG TERM...(THURSDAY THROUGH TUESDAY)...
An upper level high will expand over the Great Basin and Desert
Southwest Thursday to near 589dam at 500mb. We'll be on the periphery
of the upper high circulation with plenty of moisture for another
round of daytime heating triggered convection. Steering flow on
Thursday will be from north to south, which should favor the Santa Fe
and Albuquerque Metros for some late day thunderstorm impacts.
Similar setup for Friday, although the 12Z models show PWATs
continuing an uptrend to between 0.80-0.95" at KABQ, which should be
good for some late day heavy rainers. Expect a gradual downtrend in
PWATs from Saturday through Tuesday as the upper level high weakens
and shifts over the state by Sunday. This trend should focus storms
back over eastern NM by Sunday and will lead to an uptrend in
temperatures back to near normal areawide.
There is some disagreement in the timing of a Pacific low moving
from offshore of southern California toward the southern Rockies
early next week, but both the 12Z GFS and ECMWF are supportive of
a drier airmass moving in with stronger winds at some point Mon/Tue,
with at least some potential for dryline thunderstorms across far
eastern NM.
15/11
&&
.FIRE WEATHER...
There are no critical fire weather concerns over the next week.
Across the east, daily rounds of showers and thunderstorms are
expected to continue. Storms will initially form over the usual high
terrain areas before tracking south to southeast onto the lower
elevations across eastern NM. Wetting precipitation will most favor
the higher terrain with localized areas across the plains also seeing
wetting precipitation depending on thunderstorm areas. Across the
west, drier air filtering into the area will result in a general
downtrend in thunderstorm coverage, especially along and west of the
Continental Divide. However, light winds will limit any critical fire
weather concerns.
15
&&
.AVIATION...
18Z TAF CYCLE
Widespread MVFR to IFR conditions that were across eastern NM this
morning are rapidly improving, and any MVFR conditions that continue
near the NM/TX border should improve by 18Z-19Z. Another round of
showers and thunderstorms are expected to develop early this
afternoon across the high terrain before moving southeast onto the
eastern plains and into south central NM. A few strong to severe
storms are possible with large hail and strong wind gusts. Continued
low-level moisture may result the return of MVFR to IFR ceilings for
areas along and east of the central mountain chain tonight through
early tomorrow morning. The gusty east canyon wind will also
redevelop at KABQ tonight, but wind speeds are expected to remain
below 35 knots.
15
&&
.PRELIMINARY POINT TEMPS/POPS...
Farmington...................... 52 88 56 89 / 0 5 0 10
Dulce........................... 38 79 41 81 / 10 20 5 30
Cuba............................ 45 80 48 80 / 10 20 5 20
Gallup.......................... 41 85 45 87 / 0 10 0 20
El Morro........................ 42 80 44 82 / 5 10 5 20
Grants.......................... 41 83 44 84 / 10 10 5 20
Quemado......................... 46 81 48 83 / 10 20 5 20
Magdalena....................... 49 80 53 82 / 20 20 10 20
Datil........................... 46 79 50 79 / 10 30 10 20
Reserve......................... 44 85 44 86 / 10 30 5 20
Glenwood........................ 54 88 56 89 / 10 30 10 20
Chama........................... 36 72 38 73 / 30 40 10 60
Los Alamos...................... 48 74 52 76 / 20 30 10 40
Pecos........................... 46 73 49 74 / 30 40 10 50
Cerro/Questa.................... 39 70 44 72 / 30 50 10 50
Red River....................... 34 63 37 65 / 40 60 10 60
Angel Fire...................... 32 64 33 67 / 40 60 20 60
Taos............................ 38 74 41 77 / 30 40 10 40
Mora............................ 40 69 42 71 / 30 60 20 50
Espanola........................ 48 80 52 83 / 20 40 10 30
Santa Fe........................ 49 75 53 76 / 20 40 10 40
Santa Fe Airport................ 47 79 49 80 / 20 30 10 30
Albuquerque Foothills........... 56 82 59 84 / 20 10 10 20
Albuquerque Heights............. 57 84 60 85 / 20 10 10 20
Albuquerque Valley.............. 52 86 57 87 / 20 10 10 20
Albuquerque West Mesa........... 55 84 58 85 / 20 10 10 20
Belen........................... 52 87 55 88 / 20 20 10 20
Bernalillo...................... 52 85 55 86 / 20 20 10 20
Bosque Farms.................... 51 86 54 87 / 20 10 10 20
Corrales........................ 53 86 56 87 / 20 10 10 20
Los Lunas....................... 51 86 54 87 / 20 10 10 20
Placitas........................ 53 81 57 82 / 20 20 10 30
Rio Rancho...................... 54 84 57 86 / 20 10 10 20
Socorro......................... 53 89 57 89 / 20 20 20 20
Sandia Park/Cedar Crest......... 49 77 53 77 / 20 20 10 30
Tijeras......................... 50 80 53 80 / 20 20 10 30
Edgewood........................ 45 79 47 80 / 20 20 10 30
Moriarty/Estancia............... 43 79 45 81 / 20 30 20 20
Clines Corners.................. 44 73 47 75 / 20 40 20 30
Mountainair..................... 46 78 49 79 / 20 20 20 30
Gran Quivira.................... 46 78 50 79 / 20 30 20 30
Carrizozo....................... 52 81 55 82 / 20 40 30 20
Ruidoso......................... 48 73 48 72 / 30 50 30 40
Capulin......................... 41 71 45 74 / 30 30 5 20
Raton........................... 41 74 45 78 / 30 40 10 20
Springer........................ 41 74 44 78 / 40 50 10 30
Las Vegas....................... 42 71 44 72 / 40 50 20 30
Clayton......................... 47 76 50 80 / 30 20 0 10
Roy............................. 45 73 48 76 / 40 40 10 20
Conchas......................... 50 78 53 82 / 40 30 20 20
Santa Rosa...................... 50 77 52 80 / 40 30 20 20
Tucumcari....................... 53 82 55 84 / 40 30 20 10
Clovis.......................... 53 77 54 80 / 50 40 30 20
Portales........................ 55 78 55 81 / 40 40 40 20
Fort Sumner..................... 54 81 55 82 / 40 30 30 20
Roswell......................... 59 84 60 85 / 40 40 40 20
Picacho......................... 52 77 54 79 / 30 50 30 30
Elk............................. 49 75 51 76 / 30 50 30 30
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 1, 3:19 AM MST, 11 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
419 AM MDT Tue Jun 1 2021
NMZ201>241-021100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
419 AM MDT Tue Jun 1 2021
This hazardous weather outlook is for portions of north and central
New Mexico.
.DAY ONE...Today and Tonight
Scattered showers and thunderstorms will develop over the mountains
and track toward the south and southeast over lower elevations today,
then linger mainly over eastern areas tonight. Elsewhere, mainly
isolated showers and thunderstorms are expected as far west as the
continental divide. A few storms may turn severe along and east of
the central mountain chain, and also in Socorro County, this
afternoon and evening. Locally heavy rainfall will also be possible
along and east of the central mountain chain this afternoon and
evening with the potential for flash flooding, especially below burn
scars, in urban areas with poor drainage, and in locations where the
ground is already saturated from recent heavy rain events.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Wednesday through Sunday, daily rounds of showers and thunderstorms
will develop over the mountains and track toward the south and
southeast over the lower elevations. A few strong to severe storms
will be possible each day, mainly along and east of the central
mountain chain. Locations along and east of the central mountain
chain will continue to be favored for locally heavy rainfall and
flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report through the National Weather
Service Albuquerque web site at weather.gov/abq or by calling
1.888.386.7637. You can also submit storm reports and photos on our
Facebook page or via Twitter using the hashtag nmwx.
44
In the hours before
Special weather statement, Jun 1, 1:22 PM MST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
222 PM MDT Tue Jun 1 2021
NMZ223-233-012045-
Central Highlands-Guadalupe County-
222 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE COUNTY
UNTIL 245 PM MDT...
At 221 PM MDT, Doppler radar was tracking a strong thunderstorm near
Anton Chico, or 31 miles south of Las Vegas, moving south at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Anton Chico.
This includes Interstate 40 between Mile Markers 238 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3520 10529 3521 10511 3500 10507 3497 10532
TIME...MOT...LOC 2021Z 355DEG 13KT 3515 10521
34
Special weather statement, Jun 1, 1:31 PM MST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
231 PM MDT Tue Jun 1 2021
NMZ226-239-012100-
Eastern Lincoln County-South Central Mountains-
231 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
300 PM MDT...
At 231 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Encinoso, or 30 miles southeast of Corona, moving
south at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3389 10549 3394 10528 3365 10512 3357 10542
TIME...MOT...LOC 2031Z 342DEG 18KT 3385 10537
34
Special weather statement, Jun 1, 2:01 PM MST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
301 PM MDT Tue Jun 1 2021
NMZ226-239-012130-
Eastern Lincoln County-South Central Mountains-
301 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LINCOLN COUNTY UNTIL
330 PM MDT...
At 301 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Encinoso, or 30 miles east of Carrizozo, moving
south at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of east central
Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3380 10546 3384 10524 3359 10516 3355 10547
TIME...MOT...LOC 2101Z 350DEG 11KT 3376 10536
34
Special weather statement, Jun 1, 2:26 PM MST, 40 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
326 PM MDT Tue Jun 1 2021
NMZ233-012200-
Guadalupe County-
326 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE COUNTY
UNTIL 400 PM MDT...
At 326 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Pastura, or 17 miles northeast of Vaughn, moving
south at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Pastura and Pintada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3489 10517 3491 10496 3464 10485 3460 10518
TIME...MOT...LOC 2126Z 351DEG 14KT 3483 10506
34
Special weather statement, Jun 1, 2:51 PM MST, 15 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
351 PM MDT Tue Jun 1 2021
NMZ226-239-012215-
Eastern Lincoln County-South Central Mountains-
351 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
415 PM MDT...
At 351 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arabela, or 29 miles northeast of Ruidoso, moving south at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hondo, Arabela, Tinnie and San Patricio.
This includes Highway 380 between Mile Markers 98 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor your preferred
media outlets and NOAA Weather Radio for additional information and
possible warnings from the National Weather Service.
&&
LAT...LON 3363 10538 3366 10516 3339 10503 3335 10538
TIME...MOT...LOC 2151Z 350DEG 12KT 3357 10526
34
Special weather statement, Jun 1, 3:01 PM MST, 5 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
401 PM MDT Tue Jun 1 2021
NMZ233-012230-
Guadalupe County-
401 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GUADALUPE COUNTY
UNTIL 430 PM MDT...
At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Pastura, or 12 miles northeast of Vaughn, moving south
at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Vaughn.
This includes the following highways...
Highway 285 between Mile Markers 199 and 204.
Highway 60 between Mile Markers 272 and 282.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3452 10519 3479 10519 3482 10497 3461 10489
3456 10489
TIME...MOT...LOC 2201Z 350DEG 12KT 3474 10507
34